MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Date of Event 04/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no additional investigation request has been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.The lens remains implanted.(b)(6).(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an aab00 20.0 diopter lens was implanted in the patient's operative eye on (b)(6) 2018.The patient has been diabetic for 20 years, has mild non-proliferative diabetic retinopathy (npdr), and a disc suspect.The following findings were diagnosed at the patient's one day post-operative visit: diffuse iris pigments over the lens anterior surface with in-the-bag iol, a quiet anterior chamber, and best corrected visual acuity (bcva) of 6/9. the following finding were diagnosed at the patient's one month post-operative visit: diffuse iris pigments over the lens anterior surface and a bcva of 6/6.In addition, the patient complained of cloudy vision on this date of service.Visual acuity pre-operatively was (b)(6) and visual acuity one day post-operatively was (b)(6).Furthermore, the patient's one month post-operative visual acuity was 6/6 partial best corrected visual acuity (bcva).Reportedly, the lens remains implanted and there was no patient injury.
 
Additional Manufacturer Narrative
Additional information was provided by the physician during a medical team discussion and review.The patient was examined (approximate day end of (b)(6) 2018).The physician observed faint pigments over the iol and it¿s not bothering the patient¿s vision.He also notes he has not had any similar occurrences in the past and he is unable to further in investigate the patient as he is not willing for a tuberculosis workup.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7581003
Report Number2648035-2018-00843
Device Sequence Number16639186
Product Code HQL
UDI-Device Identifier05050474548664
UDI-Public(01)05050474548664(17)220206
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/06/2022
Device Model NumberAAB00
Device Catalogue NumberAAB0000200
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Date Report Sent to FDA01/01/2005